Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 49, NWS Nashville, TN

May 1, 2010Cheatham County, Montgomery County, Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 1, 2010, 4:11 AM CDT for Cheatham County, Montgomery County, Robertson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2010, 4:11 AM CDT (09:11 UTC)
Expired
May 1, 2010, 4:45 AM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cheatham County, TN, Montgomery County, TN, Robertson County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 3:11 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2086 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WUUS54 KOHX 010911
SVROHX
TNC021-125-147-010945-
/O.NEW.KOHX.SV.W.0049.100501T0911Z-100501T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
411 AM CDT SAT MAY 1 2010

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
  MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
  WESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 445 AM CDT

* AT 406 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS LINE OF STORMS EXTENDED FROM
  CLARKSVILLE SOUTH TO NEAR SLAYDEN...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ADAMS BY 430 AM CDT...
  CEDAR HILL BY 435 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING
FOR CENTRAL TENNESSEE.

&&

LAT...LON 3628 8698 3629 8713 3630 8713 3630 8715
      3631 8716 3630 8719 3632 8723 3632 8739
      3634 8747 3665 8744 3666 8697
TIME...MOT...LOC 0909Z 269DEG 34KT 3650 8731

$$

BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 4:06 AM CDT, 5 minutes earlier.

Area forecast discussion, May 1, 4:06 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
406 AM CDT SAT MAY 1 2010

.DISCUSSION...
LATEST ANALYSIS SHOWING CLOSED SFC LOW NORTHERN PLAINS VCNTY WITH
FRONTAL BOUNDARY STRETCHING DOWN JUST WEST OF THE MS RIVER. UL LOW
IN MAIN AREA BUT TROUGH AXIS STILL WELL AWAY...DOWN INTO THE DESERT
SOUTHWEST. GOOD LL JET SHOWING UP JUST AHEAD OF BOUNDARY WHICH IS
HELPING TO FUEL LINE OF STRONG/SEVERE THUNDERSTORMS IN THE MID-
STATE.

CURRENT BOUNDARY WASHES OUT LATER THIS MORNING WHILE ANOTHER FORMS
TOWARD LIT IN WAVE MOVING UP FROM TX LATE TODAY. LL JET WILL WEAKEN
SOME THIS MORNING BUT WILL MOVE OVER THE AREA...ALLOWING LINE OF
STORMS TO CONTINUE MOVING EAST AS AIRMASS ALREADY UNSTABLE AND WITH
GOOD MOISTURE ADVECTION OCCURRING. WIND STRUCTURE MAY ALLOW FOR
THE DEVELOPMENT OF SEVERE THUNDERSTORMS ALONG WITH ISO TORNADOES.
ADDITIONALLY...INCREASING UVV AS WELL AS INCREASING MOISTURE
SETTING UP TO PRODUCE HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED
FLOODING.

DEVELOPING SFC/LL LOW MOVES UP INTO THE GREAT LAKES TONIGHT...THEN
INTO CANADA SUNDAY AS ANOTHER WEAK WAVE FORMS TO THE SOUTHWEST.
UL TROUGH REMAINS WELL WEST LEAVING ML/UL FLOW MORE PARALLEL AND
PRESENCE OF WAVE VERY MUCH SLOWS SOUTHERN FLANK OF BOUNDARY. THIS
WILL LEAVE THE CWA IN IMMEDIATE VCNTY OF DEEP MOISTURE AXIS AS
WELL AS IN FAVORABLE UVV/INSTABILITY REGION...THUS KEEPING THREAT
OF MORE SEVERE STORMS AND/OR LOCALIZED FLOODING RUNNING THROUGH EARLY
MONDAY...AT WHICH TIME SFC/LL BOUNDARY MOVES THROUGH. AT THIS
POINT...WILL KEEP FLOOD WATCH AS IS. CUMBERLAND PLATEAU LIKELY TO
SEE BETTER FLOODING THREAT SUNDAY THROUGH EARLY MONDAY. ANTICIPATE
FLOOD WATCH WILL BE ADJUSTED AT LATER TIME.

LINGERING SHOWERS/STORMS WILL CONTINUE INTO MONDAY AFTERNOON AS
SFC/LL BOUNDARY MOVES EVER SO SLOWLY EAST...WITH ISO SHOWERS ON
TAP MONDAY NIGHT/TUESDAY AS ML/UL FINALLY SWING EAST.

MID-WEEK SEEMINGLY DRY BUT ANOTHER FRONTAL BOUNDARY SET TO PASS
AND BRING PCPN BACK TO THE MID-STATE ON FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      81  71  76  57 /  80  80  90  80
CLARKSVILLE    78  69  73  55 /  80  80  80  60
CROSSVILLE     77  68  78  61 /  70  60  80  80
COLUMBIA       83  71  78  59 /  80  80  90  80
LAWRENCEBURG   81  71  80  59 /  80  80  90  80
WAVERLY        80  71  75  56 /  80  80  80  60

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH MONDAY
MORNING FOR TNZ005>010-022>031-056>064-075-077-093>095.

&&

07
Hazardous weather outlook, Apr 30, 4:11 PM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
411 PM CDT FRI APR 30 2010

TNZ005>010-022>031-056>064-075-077-093>095-012115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
411 PM CDT FRI APR 30 2010

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECT TONIGHT...MAINLY IN
THE WESTERN AREAS OF THE MIDSTATE. ISOLATED SEVERE STORMS ARE
POSSIBLE IN THE EXTREME NORTHWESTERN COUNTIES LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR SATURDAY THROUGH
SUNDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS PERIOD.
GREATEST THREAT IS DAMAGING WINDS AND HAIL. AT THE SAME TIME...
WIDESPREAD RAINFALL...HEAVY AT TIMES...MAY PRODUCE FLASH FLOODING
OVER THE MIDSTATE THROUGH SUNDAY NIGHT.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

TNZ011-032>034-065-066-078>080-012115-
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
411 PM CDT FRI APR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO SIGNIFICANT WEATHER OVER THE CUMBERLAND PLATEAU TONIGHT. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR SATURDAY
THROUGH SUNDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING
THIS PERIOD. GREATEST THREAT IS DAMAGING WINDS AND HAIL. AT THE
SAME TIME WE EXPECT WIDESPREAD RAINFALL...POSSIBLY HEAVY AT
TIMES.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

JLM

In the hours before

Special weather statement, May 1, 2:17 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 AM CDT SAT MAY 1 2010

TNZ005-022>024-010800-
BENTON-HOUSTON-HUMPHREYS-STEWART-
217 AM CDT SAT MAY 1 2010

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS AND
STEWART COUNTIES...

AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS 29 MILES WEST OF BUENA VISTA...OR 34
MILES SOUTHWEST OF PARIS...MOVING EAST AT 30 MPH. HIGH WINDS HAVE
BEEN REPORTED ALONG THIS LINE ALONG WITH LARGE HAIL. RESIDENTS IN
BENTON...HOUSTON...HUMPREYS AND STEWART COUNTIES SHOULD REMAIN ALERT
AS WARNINGS MAY BE NEEDED SHORTLY FOR YOUR AREA.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 10:47 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis28 min
May 1, 2:58 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart62 min
May 1, 3:05 AM CDTTornado WarningOHXStewart25 min
May 1, 3:21 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys39 min
May 1, 3:37 AM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart38 min
May 1, 4:02 AM CDTSevere Thunderstorm WarningOHXBenton, Dickson, Houston, Humphreys, Perry58 min
May 1, 5:30 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys45 min
May 1, 7:19 AM CDTSevere Thunderstorm WarningOHXMaury, Williamson26 min
May 1, 8:21 AM CDTFlash Flood WarningOHXBenton, Dickson, Hickman, Humphreys, Perry8 hr
May 1, 9:50 AM CDTAreal Flood AdvisoryOHXCannon, Cheatham, Davidson, DeKalb, Dickson, Hickman and 5 more6 hr
May 1, 10:26 AM CDTFlash Flood WarningOHXMaury6 hr
May 1, 10:35 AM CDTFlash Flood WarningOHXWilliamson6 hr
May 1, 11:02 AM CDTRiver Flood WatchOHXCheatham4 hr
May 1, 11:02 AM CDTRiver Flood WatchOHXDavidson, Williamson4 hr
May 1, 11:02 AM CDTRiver Flood WatchOHXWilliamson4 hr
May 1, 11:02 AM CDTRiver Flood WatchOHXMontgomery, Robertson4 hr
May 1, 11:02 AM CDTRiver Flood WatchOHXMontgomery11 hr
May 1, 11:02 AM CDTRiver Flood WatchOHXPerry4 hr
May 1, 12:18 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson27 min
May 1, 12:39 PM CDTRiver Flood WarningOHXDavidson43 hr
May 1, 12:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson34 min
May 1, 1:08 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner37 min
May 1, 1:38 PM CDTTornado WarningOHXMaury, Williamson22 min
May 1, 2:13 PM CDTTornado WarningOHXRutherford, Williamson32 min
May 1, 2:44 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson31 min
May 1, 3:10 PM CDTRiver Flood WarningOHXPerry4 days
May 1, 3:10 PM CDTRiver Flood WarningOHXCheatham3 days
May 1, 3:10 PM CDTRiver Flood WarningOHXDavidson, Williamson62 hr
May 1, 3:10 PM CDTRiver Flood WarningOHXWilliamson54 hr
May 1, 3:10 PM CDTRiver Flood WarningOHXMontgomery, Robertson4 days
May 1, 3:10 PM CDTRiver Flood WarningOHXHumphreys4 days
May 1, 3:12 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Putnam48 min
May 1, 3:17 PM CDTAreal Flood WarningOHXBenton, Cheatham, Davidson, DeKalb, Dickson, Hickman and 16 more24 hr
May 1, 3:18 PM CDTTornado WarningOHXDavidson, Rutherford, Williamson, Wilson27 min
May 1, 3:43 PM CDTRiver Flood WarningOHXDavidson40 hr
May 1, 3:43 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne32 min
May 1, 4:16 PM CDTTornado WarningOHXLawrence29 min
May 1, 4:22 PM CDTFlash Flood WarningOHXLawrence3 hr
May 1, 4:36 PM CDTSevere Thunderstorm WarningOHXDeKalb, Warren, White24 min
May 1, 4:41 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren34 min
May 1, 4:44 PM CDTSevere Thunderstorm WarningOHXGiles31 min
May 1, 4:47 PM CDTTornado WarningOHXCoffee28 min
May 1, 4:52 PM CDTTornado WarningOHXGiles, Lawrence, Marshall23 min
May 1, 5:04 PM CDTSevere Thunderstorm WarningOHXCumberland, White26 min
May 1, 5:11 PM CDTTornado WarningOHXGiles, Marshall34 min
May 1, 5:19 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee26 min
May 1, 5:30 PM CDTSevere Thunderstorm WarningOHXCumberland30 min
May 1, 5:35 PM CDTAreal Flood WarningOHXBedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 20 more24 hr
May 1, 5:45 PM CDTTornado WarningOHXCoffee, Grundy, Warren30 min
May 1, 6:02 PM CDTTornado WarningOHXCoffee, Grundy28 min
May 1, 6:08 PM CDTTornado WarningOHXBedford, Coffee22 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.